AdBlock Detected

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience and to help support our community please take a moment to disable your AdBlocker.

Status
Not open for further replies.

ConcernedDude

New member
Joined
Apr 11, 2017
Messages
2
Reason
Other
Country
US
State
Okla
Hello all and thanks for taking the time to read this post. I'd first like to say that I am not the kind of person that worries about his health and asks questions on forums about stuff. I have read the sticky and still feel I have some real concerns that I'd like to get your opinions on. All of these symptoms have been on-going for 4 months now other than where noted. They all started at almost exactly the same time.

- Rapid muscle fatigue in the arms and legs, especially in my shoulders, forearms, and shin / calves. I wouldn't call it an 'inability' to do anything, but certainly it can become extremely tiring doing even basic things like combing my hair, brushing my teeth, chewing food, talking, etc. and if I continue I eventually can't do it anymore and have to wait for the muscles to regain some strength before continuing.

- Tremor in all extremities and jaw. I've had this for 10 years but it was barely noticeable until 4 months ago when all of these symptoms started ramping up at once. At that time the tremors seemed to 'ramp up' by about 5x. The most bothersome tremors are on my face. If I hold perfectly still I can feel my lips and sometimes even my tongue very slightly vibrating. Rarely I can actually feel my legs and trunk just vibrating, usually when exerting or when nervous.

- Twitches - *When this first started it was random in every possible way. I'd get a few seconds of strong twitching anywhere and everywhere. Over the last few months these have started to reduce in frequency but now I have a constant, rhythmic, slow, barely noticeable twitch in my left cheek (face, not rear). When I say rhythmic, I mean it is exactly the same speed and intensity, in the exact same place, all day long. It stays perfectly consistent no matter what. It looks like my cheek has a pulse or a heartbeat or something. It's with me all day, hasn't much stopped for 3 weeks now. Sometimes that side of my face will ache, feel tight and crampy, tense. Other times it just feels normal. What's funny is over the last month the random whole-body twitches seem to have reduced in frequency. In fact they've almost stopped. Twitching seems to be prompted in arms and legs when I use the muscles now, but not always.

- Muscle soreness on my right side of my torso between my ribs and pelvis. Also in the front of my throat. Always sore. For a few months now.

- Mouth and throat feel as dry as the desert and swallowing is uncomfortable at times and not as effortless as it used to be.

- Doing very little physical activity can cause me to lose my breathe momentarily...like I just ran a marathon.

- OCCASIONALLY: Joint pain in shoulders, knees, base of thumbs (especially on the right side). Just today I had sudden severe pain in my right shoulder that ran all the way down to my wrist. Lasted for maybe 30 seconds then vanished. Also I get random, mild, dull pain in my right thigh, and a swollen feeling in my right calf.

- Randomly I'll get a feeling of pins and needles in my hands (usually right), forearms, biceps. They are usually not very bad and they go away after a handful of seconds.

- Heart Palpitations - Numerous times per day. A sudden stop and then restart of the heart beat.

- DAILY: Pain in my chin. A dull, achy pain that comes and goes seemingly without any prompting. Sometimes the pain is extreme, most of the time it's mild, and sometimes it's not even present. Worth noting: The pain is more on the left side of the chin, the same side where I have a constant twitch.

Known Conditions: I had a bunch of blood work done in January. My vitamin D was 10 (very low). I've been taking 100,000 iu per week (50k twice a week) and I feel no different, other than the now-constant twitch in my left cheek. I'm in my low 30s and pretty overweight but the only known health issues I have are allergies and a pretty bad lower back (spine).

Before I left the doctor's office in January I asked my doctor if it sounded like ALS. He said he's diagnosed 3 people with ALS in his career and none of them presented with the symptoms I have, so he said he didn't think that was it, but he wasn't sure (very reassuring, right?). He said there should be profound weakness presenting somewhere. In 3 months time I've seen little change in my condition. The only change I can really point to is less random twitches overall in my body, but now a constant, rhythmic twitch in my left cheek. Nothing has improved with 3 months of taking a pretty substantial amount of Vitamin D and getting a lot of sun.

Has anyone else had an experience similar to mine that was or was not diagnosed? Thank you all for you time.
 

lgelb

Forum Supporter
Moderator
Joined
Nov 5, 2009
Messages
7,360
Reason
Lost a loved one
Diagnosis
09/2009
Country
US
State
WA
I would venture to say the reason your D was so low (and you are taking a questionable regimen to correct it) could be the same reason for your other issues. Obesity can contribute but not usually to this extent. ALS, not so much.

If your internist is not up to this, I'd find another. There are specific ruleouts that should happen before attempting to correct the vit D and I'm not sure they've been done.

Best,
Laurie
 

Firefighter58

Senior member
Joined
Jun 21, 2016
Messages
522
Reason
PALS
Diagnosis
05/2014
Country
CA
State
Ontario
I agree with Laurie, I have ALS and have never experienced the pains you talk about. And I think your self medicating is only going to cause more problems.
Al
 

ConcernedDude

New member
Joined
Apr 11, 2017
Messages
2
Reason
Other
Country
US
State
Okla
I appreciate your replies. Over the last couple of days I've noticed the very tip of my tongue is vibrating, off and on. Also the last few days I've been having bouts of breathlessness, where I'll be talking and have to briefly exhale and inhale to finish a small sentence!

I'm getting ready to start into my 5th month with symptoms, and 4th month of taking this huge dose of Vitamin D.

I'd like to state that I do not have any failure or inability to do what I used to do. But my muscles just fatigue so incredibly fast especially in my hands and arms. Once fatigued by doing simple things like writing or small repetitive tasks, I have to rest my hand and it slowly gets back to where the burning and stiffness subsides, mostly. This symptom has progressed and gotten worse over the 4 months of being symptomatic. Shoulders begin burning almost instantly when lifting my arms up to do anything, and that has slowly gotten worse over the 4 months. Sometimes my shoulders hurt in certain positions now or feel like they pop in and out of socket, when just a few months ago they didn't even slightly hurt at all and had no pain or popping whatsoever. Saturday I hurt my back just putting on deodorant! After walking any real distance my muscles get so sore in my calves that it takes a few days for the soreness to go away.

So needless to say, none of this really constitutes "clinical weakness" (failure) but more of a gradual worsening of extreme intolerance to exertion.

I'd like to put this illness, whatever it is, in the rear view mirror and move on but I'm having such difficulty with simple things that I can't get this out of my head...and everything is seeming to progress.
 

lgelb

Forum Supporter
Moderator
Joined
Nov 5, 2009
Messages
7,360
Reason
Lost a loved one
Diagnosis
09/2009
Country
US
State
WA
Dude, I repeat: you really need a second opinion on the Vitamin D you are taking.

Now. Here's a synoposis of why.
 

Atsugi

Legendary member
Joined
Jan 11, 2011
Messages
5,177
Reason
Lost a loved one
Diagnosis
12/2010
Country
US
State
Florida
Yeah, all those words kept saying chemistry was a big problem. But ALS is not even on the table.

I don't know how you got ALS in your head, but worrying about it is wasting your time--and your life.
 

gooseberry

Extremely helpful member
Joined
Jul 2, 2014
Messages
3,457
Reason
Lost a loved one
Country
US
State
FL
You need to go back to your doctor . As Mike and Laurie have said, high vitamin d supplementation is dangerous. The doctor can run some routine bloodwork and vitamin levels if they are concerned.

I would suggest you drink water so you are well hydrated, make sure you are getting high quality, adequate sleep, eat fruits,vegetables, and protein, and reduce your stress.
 
Status
Not open for further replies.
Top

AdBlock Detected

We get it, advertisements are annoying!

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience please take a moment to disable your AdBlocker.

I've Disabled AdBlock